# SDR OMNIDMR03

- Difficulty date: August 7, 2001
- Submitted: December 21, 2001
- Operation: General aviation
- Aircraft: N440TJ
- Make and model: Hughes 369E
- Aircraft serial: 0099990812
- Aircraft time: 8,169 hours
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Structure
- Part number: 421087905
- Condition: Cracked
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HORIZONTAL STABILIZER IS CRACKED ON TRAILING EDGE AND TRIM TAB IS CRACKED ON LEADING EDGE DUE TO EXCESSIVE FLUTTER.CRACKING IS CONCENTRATED AROUND AREA OF DAMPER WEIGHTS.  TABS WERE TOO LONG AND ONLY SUPPORTED BY RIVETS LOCATED ON LEADING EDGE, CAUSING EXCESSIVE FLUTTER DURING FLIGHT; THE DAMPER WEIGHTS WERE ADDED TO CONPENSATE.  THESE WEIGHTS ARE NOT FLUSH TO TAB, CREATING EXCESSIVE DRAG ON TABS AND FURTHER CONTRIBUTES TO EXCESSIVE VIBRATION.  THIS EXCESSIVE FLUTTER IS COMMON IS THE 369 SERIES.  PROBLEM HAS BEEN IDENTIFIED IN SERVICE NOTICE EN-44
